Mississippi, 2004

Hail in Mississippi, June 13, 2004

June 13, 2004 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 13, 10:42 AM CST, 6 hours 16 minutes earlier.

Area forecast discussion, Jun 13, 10:42 AM CST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1142 AM CDT SUN JUN 13 2004

.DISCUSSION...
CONVECTION IS CURRENTLY ERUPTING ACROSS FAR NORTHERN MISSISSIPPI AND
IN WESTERN AL. PRECIPITATION IN OUR CWA IS LIMITED TO CONVECTIVE
SHOWERS TRYING TO GET MORE ORGANIZED IN EAST-CENTRAL MISSISSIPPI.
CURRENT SIGNIFICANT ACTIVITY RESIDES IN AN AXIS OF DEEPEST MOISTURE
BELOW 700 MB. ALTHOUGH SHOWERS AND THUNDERSTORMS HAVE NOT YET REALLY
GOTTEN UNDERWAY ACROSS MY FORECAST AREA...I AM STILL EXPECTING MORE
COVERAGE OF AFTERNOON CONVECTION ACROSS THE WHOLE OF THE AREA THIS
AFTERNOON COMPARED WITH THE LAST FEW DAYS. THAT SAID...I PLAN ON
DROPPING POPS BACK A CATEGORY OR SO FOR THE REMAINDER OF THE PERIOD
IN AN AXIS RUNNING FROM THE SOUTHWEST CWA NE ALONG A GOODLY PORTION
OF THE INTERSTATE 55 CORRIDOR. MOTIVATION FOR THIS ADJUSTMENT
INCLUDE THE FACT THAT DPS HAVE ALREADY MIXED DOWN TO 70 AT THE
SURFACE AT JAN AND MCB...INDICATIVE OF THE RELATIVELY SHALLOW NATURE
OF THE MOISTURE IN THIS PORTION OF MS. THIS AMOUNT OF FUEL SHOULD
ONLY SUPPORT ISOLATED TO VERY LOW-END SCATTERED POPS...DESPITE THE
WEAKENING OF THE RIDGE OVERHEAD. ELSEWHERE...CONVECTION BLOWING UP
IN FAR NORTHERN MS IS AHEAD OF AN OUTFLOW BOUNDARY PUSHING EAST FROM
ARKANSAS. THIS BOUNDARY AND ATTENDANT CONVERGENCE WILL AFFECT THE
ARKLAMISS THIS AFTERNOON AND 40 POPS SEEM APPROPRIATE HERE. DEEPER
MOISTURE ALONG THE AL/MS LINE WILL SUPPORT 40 POPS IN MY EAST.

ANOTHER ADJUSTMENT MADE FOR THIS AFTERNOON WAS RAISING HIGHS A FEW
DEGREES IN THE WEST WHERE ABUNDANT INSOLATION SHOULD CONTINUE TO TAKE
PLACE THROUGH EARLY AFTERNOON. ALL OTHER ADJUSTMENTS WERE MINOR.
GRID UPDATES HAVE BEEN SENT AND UPDATED ZONES WILL BE OUT SHORTLY.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Jun 13, 3:11 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT SUN JUN 13 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
142111-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
411 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS
PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI NORTH OF A LINE EXTENDING FROM WINNSBORO
LOUISIANA...TO CARTHAGE...TO MONTPELIER. A FEW OF THESE COULD BE
CAPABLE OF PRODUCING SMALL HAIL...FREQUENT LIGHTNING....WIND
GUSTS TO 45 MPH AND TORRENTIAL DOWNPOURS.  INTENSE THUNDERSTORMS
ACROSS THE REGION ARE EXPECTED TO LOSE INTENSITY BY A FEW HOURS
AFTER SUNSET AS SURFACE BASED INSTABILITY WANES.

ADDITIONALLY...A DISTURBANCE MOVING NORTH IN THE GULF OF MEXICO
WILL ENHANCE SHOWERS AND STORMS OVER CENTRAL AND SOUTHERN
MISSISSIPPI ON MONDAY. WHILE EXTREMELY INTENSE STORMS ARE NOT
ANTICIPATED...LOW LEVEL WIND SHEAR VALUES ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR WILL PROVIDE AN ENVIRONMENT WHERE ISOLATED
AND WEAK TORNADOES MAY BE POSSIBLE.

...FLOODING...
A DISTURBANCE PUSHING NORTH FROM THE GULF OF MEXICO WILL ENHANCE
SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF SOUTHEAST
MISSISSIPPI MONDAY. THE HEAVIEST RAIN BEFORE MONDAY EVENING
SHOULD BE CONFINED TO LOCATIONS ALONG AND SOUTH OF A BROOKHAVEN
TO QUITMAN LINE WHERE LOCALIZED AMOUNTS OF UP TO 2 INCHES WILL BE
POSSIBLE. WIDESPREAD FLOODING IS NOT ANTICIPATED BUT PONDING OF
WATER IN LOW LYING AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...
A MOIST TROPICAL AIRMASS WILL CONTINUE TO INFILTRATE CENTRAL AND
EASTERN PORTIONS OF MISSISSIPPI MONDAY NIGHT INTO TUESDAY. THIS
TROPICAL AIRMASS WILL HAVE THE POTENTIAL TO BRING FROM 2 TO 4
INCHES OF RAIN...ESPECIALLY FOR AREAS EAST OF THE NATCHEZ TRACE.
LOCALLY HEAVIER AMOUNTS OF UP TO 5 INCHES MAY FALL IN SOUTHEAST
MISSISSIPPI. ALTHOUGH WIDESPREAD PONDING OF WATER IS POSSIBLE
DURING THIS PERIOD...GROUND CONDITIONS ARE SUCH THAT THIS AMOUNT
OF RAIN OVER A RELATIVELY PROLONGED PERIOD SHOULD NOT CAUSE MAJOR
FLOODING PROBLEMS.

...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED   THROUGH SUNDAY JUNE 20TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 37 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Madison

When
June 13, 4:58 PM CST
Where
Madison County, 4 mi E of Canton
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.617, -89.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402846.